MAUDE Adverse Event Report: ZIMMER BIOMET, INC. 44MM O.D. SIZE EE POROUS UNCEMENTED WITH CLUSTER HOLES SHELL USE WITH EE LINERS; PROTHESIS, HIPS

ZIMMER BIOMET, INC. 44MM O.D. SIZE EE POROUS UNCEMENTED WITH CLUSTER HOLES SHELL USE WITH EE LINERS; PROTHESIS, HIPS
Model Number N/A
Medical Device Problem Code Difficult to Insert (1316)
Health Effect - Clinical Code Bone Fracture(s) (1870)
Date of Event 08/24/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported the liner did not fix in the cup and while fixing the liner, the acetabular wall of the patient broke.The surgery was delayed two (2) hours.Surgeon had to abandon the case and the patient will need revision surgery.Attempts have been made and no further information has been provided.
 
Additional Manufacturer Narrative
(b)(4).D10: (b)(6) 28mm i.D.Size ee elevated rim liner use with 44mm o.D.Size ee shell (b)(6).(b)(6) bone scr 6.5x25 self-tap (b)(6).(b)(6) bone scr 6.5x25 self-tap (b)(6).(b)(6) bone scr 6.5x30 self-tap (b)(6).G2:foreign:india.Multiple mdr reports were filed for this event, please see associated reports: 0001822565-2023-02547.Customer has indicated that the product is in process of being returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional and/or corrected information.Visual examination of the returned product identified shell shows nicks and scratches to the rim face, inner spherical bottom, and scallops.No other damage was noted.Liner shows damage from attempted implant includes a hole through the spherical surface, gouges to the anti rotation scallops and elevated rim, and multiple areas with indentations on the outer spherical surface.The indentation areas align with the shell cluster holes when rotated in multiple positions.No other damage was noted.Review of the device history records identified no deviations or anomalies during manufacturing.Review of complaint history found no additional related issues for these items and the reported part and lot combinations.Medical records were not provided.A definitive root cause cannot be determined.This complaint was confirmed based on the damage to both returned devices.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No additional event information to report at this time.

Brand Name
44MM O.D. SIZE EE POROUS UNCEMENTED WITH CLUSTER HOLES SHELL USE WITH EE LINERS
Common Device Name
PROTHESIS, HIPS
Manufacturer (Section D)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer (Section G)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key17764738
Report Number0001822565-2023-02546
Device Sequence Number15107750
Product Code LPH
UDI-Device Identifier00889024150096
UDI-Public(01)00889024150096(17)321113(10)65732263
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K151448
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/21/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberN/A
Device Catalogue Number00875304401
Device Lot Number65732263
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/24/2023
Supplement Date Received by Manufacturer12/19/2023
Initial Report FDA Received Date09/18/2023
Supplement Report FDA Received Date12/27/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/21/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10 NARRATIVE.
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age75 YR
Patient SexFemale